Posted by Sara T. on April 16, 2000, at 12:17:40
In reply to Re: From Wellbutrin for Dep. and ADD to Effexor XR, posted by Kathy on April 16, 2000, at 0:17:16
> It really is nice to have a place to write and ask questions. I have learned far more from reading the messages on the message boards than from reading the medical information. I was put on Wellbutrin about 3 weeks ago for adult ADD with depression. Like Maggie had mentioned in her message, I felt like I had electric shocks running through my body. I also was extremely sick to my stomach and didn't feel like eating anything. After 2 weeks I finally felt better and then broke out in the worst case of hives I've ever had. I'm not positive that the Wellbutrin caused it, but they took me off it. I am now on Effexor XR. I started it on Thursday. I am taking 37-1/2 mg. for 1 week and then am supposed to take 75 mg. for a week, and then 75 in the morning and 75 in the evening after that. I really hope it helps both the depression and the ADD symptoms. So far I have gotten a couple of headaches, am extremely crabby and feel sort of tired, but I am willing to give this a chance. Is there anyone who has been given this medicine for ADD? Please let me know! Thanks!
I have been prescribed Effexor XR for ADD, anxiety and depression. I have been taking the 75 mg dose in the morning for a month now and I think it works well for me. Side effects have been miinimal. But I don't really think it has touched the ADD symptoms. Combining it with 10 or 15 mgs of ritalin gave me the energy and motivation I need to get started on things, but my BP went up into the 90's and the pschiatrist said to stop the ritalin, which I feel really bummed about. But I am also taking birth control pills for hormonal changes as well and that can bring out the BP stuff too.
My doc said that Effexor plus adderall are the preferred mix of the "experts" on ADHD field at the moment.
Hope you get good results.
Also, I'm glad to see some other ADD adults posting med questions. Makes me feel like I have some company.